MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CHEMSTRIP ® 10 MD; URINE TEST STRIPS

ROCHE DIAGNOSTICS CHEMSTRIP ® 10 MD; URINE TEST STRIPS
Catalog Number 03260763160
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Na.
 
Event or Problem Description
The customer complained of false negative erythrocytes and leukocytes results for 2 patient urine samples tested with chemstrip 10 md urine test strips on a urisys 1000 urine analyzer serial number (b)(4).The erythrocytes results were negative on the urisys 1000 analyzer.Approximately 60 to 120 seconds later on a different urisys 1000 analyzer and with a visual evaluation, the erythrocytes results were >50 ery/ul (positive).The leukocytes results were negative on the urisys 1000 analyzer.On a different urisys 1000 analyzer and with a visual evaluation, the leukocytes results were positive 60 seconds later.There were erroneous results reported outside of the laboratory.There was no allegation of an adverse event.The patients did not receive treatment based on the results.The customer was aware of an issue due to the false negative results.The calibration was successful.The suspect product was requested to be returned for investigation.
 
Additional Manufacturer Narrative
"urisys 1000 urine analyzer" in the initial mdr should have been "urisys 1100 urine analyzer".The retention material of lot 27638306 was measured on an urisys 1800 analyzer with native urine a leukocytes dilution series and an erythrocytes dilution series.No false negative results were observed.
 
Additional Manufacturer Narrative
The customer provided the urisys 1100 urine analyzer and test strips for investigation.The customer's analyzer could not be investigated.The test strip tray was inserted too deep and could not be removed.The analyzer would not start when connected to the power supply.The customer material of lot 27638305 was measured on a urisys 1800 analyzer with native urine a leukocytes dilution series and an erythrocytes dilution series.No false negative results were observed.
 
Additional Manufacturer Narrative
The investigation did not identify a product problem.The cause of the event could not be determined.
 
Additional Manufacturer Narrative
The test strip tray that had been inserted too deep was investigated on the returned urisys 1100 urine analyzer.The investigation determined that a seal was missing which indicated that the analyzer was disassembled and incorrectly reassembled.The analyzer was correctly reassembled and the analyzer check was acceptable.

Brand Name
CHEMSTRIP ® 10 MD
Common Device Name
URINE TEST STRIPS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7842629
Report Number1823260-2018-02967
Device Sequence Number1445476
Product Code JIL
UDI-Device Identifier00075537313121
UDI-Public00075537313121
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue Number03260763160
Device Lot Number27638306
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer08/15/2018
08/15/2018
08/15/2018
08/15/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date09/24/2018
11/26/2018
01/07/2019
01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1